Thunderstorm Wind, Woodward
- When
- June 11, 9:55 PM CST
- Where
- Woodward County, 1.81 mi WSW of Woodward
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.420, -99.420
A weak surface trough over northwestern Oklahoma served as the focus for a complex of showers and storms that produced several occurrences of damaging winds and some hail. With upper level northwesterly flow in place, the complex moved south and east, affecting parts of northern and central Oklahoma overnight.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A weak surface trough over northwestern Oklahoma served as the focus for a complex of showers and storms that produced several occurrences of damaging winds and some hail. With upper level northwesterly flow in place, the complex moved south and east, affecting parts of northern and central Oklahoma overnight.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 11, 9:27 PM CST, 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1027 PM CDT WED JUN 11 2014 .UPDATE... QUICK UPDATE TO POPS... ADJUSTED TEMPS/SKY... && .DISCUSSION... PRECIP FORECAST WAS IN DECENT SHAPE...JUST MADE SOME QUICK ADJUSTMENTS TO ACCOUNT FOR ONGOING THUNDERSTORM ACTIVITY GETTING READY TO MOVE INTO FAR NWRN OK. AT THE MOMENT... THERE ARE TWO DISTINCT REGIONS OF CONVECTION... THE LARGEST IS OVER WRN/CENTRAL KS ALONG A BOUNDARY FLANKED BY A SFC HIGH TO THE N/NW AND THE SFC LOW OVER THE TXPH. THE SECOND IS A SMALL REGION OF CONVECTION THAT HAS SLOWLY MOVED EASTWARD ACROSS THE NRN TXPH AND THE OKPH. WIND IS THE PRIMARY THREAT AT THE MOMENT... CONVECTION IS ELEVATED... WITH STEEP MID LEVEL LAPSE RATES. STORMS ACROSS KANSAS ARE BEGINNING TO SHIFT E/SE AND ARE EXPECTED TO PUSH INTO FAR NRN OK THROUGH 1 AM... WINDS HAVE BEEN THE PRIMARY THREAT WITH THESE STORMS AS WELL... HOWEVER... PROFILES SUGGEST A HAIL THREAT... WITH UP TO GOLF BALLS POSSIBLE. THE INFLUENCE OF THE SUSPECT DEW POINT AT KHRX IN THE TXPH EARLIER THIS AFTN SEEMS TO HAVE WORKED OUT OF THE PAST FEW RUNS OF THE RAP AND HRRR... WHICH HAS THE TWO LINES OF CONVECTION MERGING AND MOVING E/SE ACROSS NRN AND CENTRAL OKLAHOMA OVERNIGHT. CANNOT ARGUE WITH THE GENERAL SOLUTION OF THE 00Z HRRR... THE NRN CONVECTION HAS LAID DOWN A DECENT COLD POOL... WHICH SHOULD CONTINUE INTO THE EVENING... MAINTAINING THE CONVECTION IN A E/SOUTHEASTERLY PATH. CARVED VECTORS AND O-3KM SHEAR SUPPORT THIS ALONG WITH GOOD 0-1KM COMPUTED MUCAPE. STORMS WILL LIKELY ENTER THE METRO SOMETIME BETWEEN 3-5AM... WITH WIND REMAINING THE PRIMARY CONCERN. STAY WEATHER AWARE OVERNIGHT. JTK && .PREV DISCUSSION... /ISSUED 659 PM CDT WED JUN 11 2014/ DISCUSSION... REFER TO THE 00Z AVIATION FORECAST BELOW... AVIATION... VFR CONDITIONS AND MODEST SOUTH/SOUTHEAST WINDS TO PREVAIL THROUGH AT LEAST 03Z. THEREAFTER...A COMPLEX OF STORMS NOW ORGANIZING OVER THE TX/OK PANHANDLES WILL MOVE EAST AND SOUTHEAST...IMPACTING TERMINALS FROM KGAG/KWWR TO KOKC/KOUN AND KPNC FROM 03Z THROUGH 12Z. STRONG AND GUSTY WINDS AND HAIL MAY ACCOMPANY THE STRONGEST STORMS. HEAVY RAINFALL MAY ALSO LEAD TO BRIEF IFR/LIFR VSBYS. BEHIND THE STORM COMPLEX...WINDS WILL SHIFT TO THE NORTH/NORTHEAST WITH WIDESPREAD MVFR CIGS THROUGH AT LEAST 15Z. THEREAFTER...VSBYS/CIGS SHOULD IMPROVE AS SFC HEATING ENSUES. PREV DISCUSSION... /ISSUED 219 PM CDT WED JUN 11 2014/ DISCUSSION... ONE OR MORE THUNDERSTORM COMPLEXES EXPECTED TO MOVE ACROSS PARTS OF THE FA TONIGHT/THURSDAY. MODELS SHOW SOME THUNDERSTORMS COULD DEVELOP IN EASTERN NM AND THE TX PANHANDLE THIS AFTERNOON/EARLY EVENING AND MOVE INTO PARTS OF THE FA. HOWEVER... THE BETTER CHANCE FOR THUNDERSTORMS WILL BE WITH A COMPLEX THAT DEVELOPS FROM STORMS IN THE HIGH PLAINS OF CO AND KS AND MOVES ACROSS PARTS OF NORTHERN AND CENTRAL OKLAHOMA. INSTABILITY AND WIND SHEAR WILL BE SUFFICIENT FOR SEVERE STORMS TO BE POSSIBLE TONIGHT INTO THURSDAY MORNING WITH DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL THE MAIN CONCERNS. A FRONT WILL ALSO MOVE SOUTH ACROSS THE REGION TONIGHT INTO THURSDAY. ADDITIONAL STORMS WILL BE POSSIBLE IN SE PARTS OF THE FA THU AFTN/EVENING NEAR THE FRONTAL BOUNDARY. SHORTWAVE RIDGING WILL BUILD INTO THE REGION FRIDAY INTO THE WEEKEND REDUCING THE CHANCES FOR THUNDERSTORMS FOR A FEW DAYS. OFF AND ON THUNDERSTORM CHANCES WILL OCCUR SUNDAY INTO NEXT WEEK AS RIDGE SHIFTS EAST AND IMPULSES/DISTURBANCES MOVE THROUGH THE FLOW. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 89 67 82 60 / 0 50 50 10 HOBART OK 93 68 85 58 / 0 20 10 10 WICHITA FALLS TX 96 71 89 63 / 0 30 30 10 GAGE OK 93 63 80 55 / 0 80 10 0 PONCA CITY OK 87 65 78 59 / 0 90 70 10 DURANT OK 91 68 84 65 / 0 40 70 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1224 PM CDT WED JUN 11 2014 OKZ004>048-050>052-TXZ083>090-121730- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1224 PM CDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT ACROSS MOST OF OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS. LOCATION... THE SLIGHT RISK AREA EXTENDS NORTH OF A LINE FROM TISHOMINGO TO FREDERICK...AND WEST OF A LINE FROM FREDERICK TO SEYMOUR TEXAS. TIMING... THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE AFTER 10 PM TONIGHT AND BEFORE 8 AM TOMORROW. IMPACTS... DAMAGING WIND GUSTS NEAR 60 TO 70 MPH... LARGE HAIL UP TO THE SIZE OF GOLF BALLS... HEAVY RAINFALL UP TO 2 INCHES WHICH MAY RESULT IN LOCALIZED FLASH FLOODING... DISCUSSION... LATE THIS AFTERNOON AND EVENING...ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE HIGH PLAINS OF KANSAS AND TEXAS AHEAD OF A LOW PRESSURE DISTURBANCE. AS THESE STORMS MOVE EAST OR SOUTHEAST THIS EVENING...THEY ARE EXPECTED TO GROW INTO AT LEAST ONE LARGE COMPLEX. THE MOST LIKELY AREA TO EXPERIENCE SEVERE WEATHER WILL BE ACROSS NORTHERN OKLAHOMA. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .THUNDERSTORMS... A FEW STRONG TO SEVERE STORMS WITH DAMAGING WINDS...LARGE HAIL... AND HEAVY RAINFALL MAY LINGER INTO THURSDAY ACROSS THE SOUTHEASTERN QUARTER OF OKLAHOMA. ADDITIONAL STORMS MAY OCCUR SATURDAY AFTERNOON THROUGH MONDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
The Vance AFB radar (KVNX), 121 km away, was scanning. The volume nearest the first event began at 03:54 UTC.
8 thunderstorm wind, 1 hail. Local standard time, as filed.
Several power lines blown down at Sara Rd and Wilshire boulevard. Time estimated from radar.
Winds were estimated near 164th and MacArthur Boulevard. No damage information was available.
Estimated wind gusts of 55 to 60 mph. No damage information was provided.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 529283, 529284, 529285, 529286, 529287, 529288, 529289, 529290, 529291.